Article Text

PDF
Intravascular haemolysis due to glucose-6-phosphate dehydrogenase deficiency in a patient with aluminium phosphide poisoning
  1. R Srinivas1,
  2. R Agarwal1,
  3. A Jairam2,
  4. V Sakhuja2
  1. 1Department of Pulmonary Medicine & Critical Care, Postgraduate Institute of Medical Education and Research
  2. 2Department of Nephrology, Postgraduate Institute of Medical Education and Research, Chandigarh, India
  1. Correspondence to:
 R Srinivas
 Department of Pulmonary Medicine, Postgraduate Institute of Medical Education and Research, Sector-12, Chandigarh 160012, India; visitsrinivasan{at}gmail.com

Statistics from Altmetric.com

Aluminium phosphide (ALP) poisoning and glucose-6-phosphate dehydrogenase (G6PD) deficiency are two commonly seen clinical presentations in northern India.1,2 However, haemolysis associated with ALP poisoning is very rare, reported previously in only two cases in the literature.3,4 Herein, we report a patient with ALP poisoning presenting with intravascular haemolysis secondary to G6PD deficiency.

A 22-year-old man presented to the emergency department with nausea, epigastric distress, vomiting and cola-coloured urine after intentional …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.